Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 24, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 7, 2018, 3:36 AM CDT for 16 counties in Texas. It took effect at May 7, 2018, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2018, 3:36 AM CDT (08:36 UTC)
- In effect from
- May 7, 2018, 1:00 PM CDT
- Expired
- May 7, 2018, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3887 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS84 KLUB 070836 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 336 AM CDT Mon May 7 2018 TXZ021>024-027>030-033>036-039>042-071645- /O.NEW.KLUB.FW.W.0024.180507T1800Z-180508T0000Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 336 AM CDT Mon May 7 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ON THE CAPROCK... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * Timing...1 pm until 7 pm. * Wind... Southwest 15 to 20 mph. * Humidity...10 to 15%. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
838 WWUS84 KLUB 080012 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 712 PM CDT Mon May 7 2018 TXZ021>024-027>030-033>036-039>042-080115- /O.EXP.KLUB.FW.W.0024.000000T0000Z-180508T0000Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 712 PM CDT Mon May 7 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ON THE CAPROCK... The fire danger has diminished as winds and temperatures have decreased this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 12:50 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 7, 12:50 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1250 AM CDT Mon May 7 2018 .AVIATION... VFR conditions through the period. South-southwest to become a bit gusty by late morning. && .PREV DISCUSSION... /issued 311 PM CDT Sun May 6 2018/ DISCUSSION... We will see fairly atypical conditions for early May for the upcoming week. Temperatures will be well above seasonal averages and precipitation chances will be low. The warm and dry conditions will be punctuated by brief thunderstorm chances from Tuesday night through Wednesday morning. A short wave trough currently over Oregon/Washington state will move over top of a decaying upper level ridge. Part of this short wave will reach the region by Tuesday night. However, moisture availability will not be great. Any thunderstorms will be driven by mid and upper level moisture leading to high cloud bases. For what it is worth, the ECMWF is much weaker this this short wave than what the GFS and NAM are depicting. Therefore, the ECMWF is void of any precipitation. Thicknesses will undergo a steady rise through Friday resulting in warmer temperatures each afternoon peaking in the upper 90s by the end of the week. In the second half of the week, a deep upper level trough will develop over the intermountain west. This will primarily draw up strong low level moisture into West Texas and a, more typical for May, sloshing dryline pattern. Convection chances are uncertain at the moment given the fact that the evolution of the upper level trough remains nebulous. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 7, 3:36 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 336 AM CDT Mon May 7 2018 TXZ021>044-080845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 336 AM CDT Mon May 7 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Elevated to critical fire weather conditions are expected this afternoon, especially for areas on the Caprock. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.